Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

what causes discomfort under left armpit?

User rating for this question
Answered by

Practicing since : 1989
Answered : 1194 Questions
For the last couple of days I have been experiencing some mild discomfort in and under my left armpit. The sensation only lasts a second or two, but might occur 2 or 3 times a minute. It has persisted off and on a couple of days. There is absolutely no discomfort in the central portion of my chest, no chest pressure, no sweating or out of breath symptoms - only the intermittent feeling in my left armpit and far, far left side of the breast area. It occurs when I'm at rest, and does not get worse when I exert myself (e.g. running up/down stairs 4 or 5 times in succession). Coincidentally, I had a normal EKG a couple of weeks ago. I do have some history of sporadic GERD type symptoms, heartburn, gas, etc. that has affected me off and on for a number of years. I'm also prone to anxiety and have hypochondriacal tendencies. Wondering if my symptoms are related to GERD, or if you think they are more alarming. Thanks for your counsel.
Posted Sun, 2 Feb 2014 in Medicines and Side Effects
Answered by Dr. Irshad H Naqvi 3 hours later
Brief Answer: Muscular pains,Anxiety Detailed Answer: Hi Dear Welcome to the XXXXXXX Probablity of being muscuular pains are more, And more over such symptoms are added more due to the anxiety of developing cardiac problem. Does not seems to be alarming. If the pain is not increasing during exertion then usually symptoms are not due to the cardiac problems provided the troponinT test is negative. Since symptoms are felt during rest while the brain is free to think ,then the possibilty of being more of muscular /anxiety origin. GERD do not appears to be important reason for such pricking, sporadic pains, You might be alrerady on some proton pump inhibitors like pantoprazole or omeprazole. If some prokinetic agents (like itiopride) are added along with this PPI then your GERD symptoms will be relieved more. Hope the query is answered Please feel free for further clarification. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor